Hey everyone,

It seems to be never ending.  I was wondering if anyone has ever had a problem with constipation and their chemo? 17 or 18 cycles of GemOx have caused significant back up.  My stool is hardened and tiny.  I am distended a lot of the time.  And cannot seem to gain any weight.  Whatever I eat just sits in my stomach.  This has been accompanied by much nausea which has now thankfully subsided. 

Has anyone else experienced this?  It's frustrating because I'd like to be in good shape for when I start chemo again.  I have taken lomotil for the constipation but it does not seem to help.  My stools remain hardened and tiny. 

Any way around this?

Thanks again! 

Trevor

2

(19 replies, posted in General Discussion)

Thank you everyone for their support.  Yes I have bought travel insurance, never go overseas without it. 

I met with my nurse practitioner yesterday.  She said my doc wanted to explore two possible trials for treatment.  They have to first determine if I'm eligible or not.  I don't know how I feel about this path (by the time I get back from my trip it will be a month since I last had chemo, I was unable to receive treatment yesterday, body was too weak). 

Having said that, I have read that people have contacted Dr. Javle in MD Anderson and heard nothing but good things about him.  If I emailed him, would he be open to hearing my case? 

I had tried scheduling an appt at MD Anderson and they said they would only see me for a 2nd opinion when my scans starting showing disease progression...

Thanks everyone!

3

(19 replies, posted in General Discussion)

Hey Marion,

  As my tumor markers have increased I have become increasingly fatigued.  Very little energy.  I meet with my oncologist tomorrow.  I don't know if my body could withstand another chemo treatment. 

Having said that, I am supposed to go to Europe next week.  Here is my dilemma.  Should I go and risk not having treatment for a month (it will be a month by the time I get back)?  Would it make much of a difference??  Or should I stay and invariably receive treatment next week?? 

I had scans done last Thursday.  Things were stable despite the hike in the CA 19 9. 

Thanks again guys. 

Trevor

4

(19 replies, posted in General Discussion)

Hey everyone,

I had scans and blood work today which I am somewhat confused by.  My tumor markers are up to 1,600, yet my scans remain stable, no new growth in my omentum/peritoneum.  Should I take this as good news? 

The tumor cells are obviously developing resistance to the GemOx.  Not sure what next steps will be.  Switching up treatment-but to what??  Second opinion?? 

Thank you to everyone for their support!

5

(19 replies, posted in General Discussion)

You're right Marion about the maximum benefit of GEMOX.  Now that I had a good yell and cry, I can deal with the next step, finding an effective chemo.  I'm reaching out to you guys, what other treatments have been successful?   When GEMOX or Cisplain/Gem have stopped working??  Have there been effective outcomes from the treatment?

We don't think about feeling bad when we feel good.  I'm just so overwhelmed right now.  I feel like I have exhausted all my treatment options.  I don't know what else can be done.  Sorry for the defeatist attitude, its just that when things stop working so suddenly, I feel lost. 

Please help. 

Trevor

6

(19 replies, posted in General Discussion)

So I think I found out the problem.  Come to find out, my tumor markers jumped from 117 on March 12th to 789 on March 27th.  This would explain the nausea I think.  I am due for scans next week.  Anyone know of any alternatives to GemOx?  My tumor markers were stable for 5 months or so.  I am being treated at Mayo in Jacksonville. 

Bad news is never nice.

Thanks.

Trevor

7

(19 replies, posted in General Discussion)

Hey everyone,

Been away for a bit.  I had to re-register a username and password since I'd forgotten my old one, (Chemobrain perhaps?) or maybe I fell out of bed one too many times. 

I am approaching my 18 Gem/Ox treatment.  Nausea has started to set in, much more so than usual.  As a result, I lost five lbs. in a week.  Hindering my appetite.  Is this more a side effect of the chemo or the cancer?  I had my Ca 19-9 drawn today.  The chemo may explain why this came on so suddenly?  Has anyone experienced this???  I know nausea is a general symptom but can it cause acute weight loss like this??

Thanks again guys. 

Promise not to forget username and password again! 

Trevor